Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 22, 2017, 6:35 AM CDT for Blue Earth County, Minnesota. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2017, 6:35 AM CDT (11:35 UTC)
- Expired
- Jun 22, 2017, 7:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
County Blue Earth County, MN
The radar
The Minneapolis radar (KMPX), 77 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:23 AM CDT | HAIL 1.5 | Morristown, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746
WWUS83 KMPX 221135
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
635 AM CDT THU JUN 22 2017
MNZ076-077-083-084-221230-
Le Sueur-Waseca-Blue Earth-Rice-
635 AM CDT THU JUN 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LE
SUEUR...CENTRAL BLUE EARTH...NORTHERN WASECA AND SOUTHERN RICE
COUNTIES THROUGH 730 AM CDT...
At 635 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kilkenny to near Madelia. Movement
was east at 20 mph.
Dime size hail is possible with these storms.
Locations impacted include...
Mankato, Faribault, North Mankato, Lake Crystal, Eagle Lake,
Janesville, Waterville, Madison Lake, Morristown, St. Clair, Elysian
and Warsaw.
This includes the following highways...
Interstate 35 between mile markers 51 and 59.
U.S. Highway 14 between mile markers 131 and 151.
U.S. Highway 169 between mile markers 36 and 55.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4408 9437 4411 9436 4418 9411 4416 9405
4417 9401 4421 9402 4434 9352 4430 9304
4427 9305 4419 9332 4420 9340 4417 9341
4397 9413
TIME...MOT...LOC 1135Z 276DEG 15KT 4430 9348 4409 9432
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 22, 6:32 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 22, 6:32 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 632 AM CDT Thu Jun 22 2017 .UPDATE... Issued at 617 AM CDT Thu Jun 22 2017 Updated to include 12z aviation discussion below. && .SHORT TERM...(Today and tonight) Issued at 330 AM CDT Thu Jun 22 2017 Today and tonight... Surface analysis early this morning shows a surface low over west- central Manitoba province with a trailing cold front extending southeast into north-central MN, curving southwest into southeastern SD and northern NE. Its associated warm front extends east from a triple point over southwestern MN into northeastern IA and through the Ohio River Valley. The surface low is under a deepening H5 low while upper level flow flattens out considerably over the Upper Mississippi River Valley, running rather zonal over the region. This stacked low is expected to drift to the east over the next 24-30 hours, repositioning itself to over south- central Ontario province, while dragging with it a potent trough axis through the Dakotas into MN/WI tonight into tomorrow. This movement aloft will help nudge the cold front eastward while the warm front lifts slightly north, allowing for some warm-sectoring to occur today into this evening over eastern MN into western WI. The rather unstable airmass in advance of the cold front (MUCAPEs in the 2000-3000 j/kg range and diminishing CINH) plus steep mid-level lapse rates have contributed and are contributing to scattered convection overnight through this morning. Some of the storms have become surface-based and that is expected to continue in mainly southern MN as the day progresses. In addition, the loss of capping with the northward-moving warm front plus diurnal heating over an area that has not been overly worked over will allow for additional coverage of showers/thunderstorms later today into this evening. Have indicated as such with pops increasing into the categorical range for southern and eastern portions of the WFO MPX coverage area. Aiding the convective development in these southeastern portions will be highs that climb to near 80 degrees plus dewpoints into the low-mid 60s. The main hazards continue to be large hail and damaging winds with storms that will take the form of clusters and/or MCCs. The precipitation will steadily wind down and shift off to the east with the cold frontal passage this evening. This also coincides with the passage of the potent shortwave aloft. Slightly drier air along with weak high pressure will fill in behind the front for the remainder of the overnight hours. This will be reflected in lows for early Friday morning which will drop to the low-mid 50s along with dewpoints falling to the upper 40s to lower 50s. .LONG TERM...(Friday through Wednesday) Issued at 330 AM CDT Thu Jun 22 2017 The longer term concerns remain the highly amplified pattern with the cold trough affecting the eastern conus through early next week. Northwest flow aloft becomes entrenched across the area Friday. Cooler with a small chance of showers will be found over the northeast portion of the cwa. Should see quite a bit of clouds cover with the cooler air as well. This should limit highs in the 65 to 70 degree ranges. Some 10 to 15 degrees below normal. Both deterministic long term models drive a couple of short waves through the region over the weekend. This will affect mainly about the eastern half of the area. The GFS is farther west with the initial wave...and seems a bit overdone. Some instability ahead of this feature so will include slight chance thunder for Saturday afternoon to the east. This may also occur into Sunday afternoon as well...as the next wave arrives. This may be even more isolated with even colder air aloft expected to arrive. The last wave exits east of the region Monday and this leaves cool and dry conditions through at least Tuesday. Models do try and develop a somewhat flatter more zonal upper air pattern to the area later in the period. The GFS tries and draw warmer air for the Pacific Northwest while the ECMWF remains not as robust with the warm air return. We should still see temperatures warm through the end of the week...closer to or slightly above normal. Along with the warmer air...another frontal system is expected to arrive by the end of the work week bringing another chance of showers and thunderstorms. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 617 AM CDT Thu Jun 22 2017 Showers and thunderstorms expected to increase in coverage as the day progresses in advance of a cold front due to pass over the region today. Conditions dropping to MVFR likely in heavier storms, IFR possible but low confidence to include at this point. Conditions will improve tonight into tomorrow as the cold front exits and weak high pressure arrives. Light/variable winds will eventually swing around to NW with speeds in the 5-10 kt range but could be higher in and near thunderstorms. KMSP...Showers look to move into the MSP area early on in the 22/12z TAF but best thunder chances hold off until midday. Have gone as low as MVFR for now but that could change depending on radar trends. /OUTLOOK FOR KMSP/ Sat-Sun...Mainly VFR. Slight chc -TSRA/MVFR. Wind NW 5-10 kts. Mon...VFR. Wind NW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...JPC LONG TERM...DWE AVIATION...JPC
Hazardous weather outlook, Jun 22, 4:26 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 426 AM CDT Thu Jun 22 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 230930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 426 AM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms over the southern third of the coverage area today and into the evening southeast. The main threats are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms will be possible Saturday and Sunday afternoons, mainly east. Severe weather is not expected. Thunderstorm chances return late Tuesday and Wednesday. The severe weather threat is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed later today.
In the hours before
Special weather statement, Jun 22, 12:46 AM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1246 AM CDT THU JUN 22 2017
MNZ041-042-220630-
Douglas-Todd-
1246 AM CDT THU JUN 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DOUGLAS AND
SOUTHERN TODD COUNTIES THROUGH 130 AM CDT...
At 1245 AM CDT, a strong thunderstorm was located over Carlos, or
near Alexandria, moving east at 45 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Alexandria, Long Prairie, Carlos, Swanville, Grey Eagle, Lake Osakis,
Little Sauk, Round Prairie, Miltona, Belle River, Nelson and Burtrum.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 115 and 117.
U.S. Highway 71 between mile markers 172 and 188.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4597 9465 4591 9463 4589 9465 4578 9465
4577 9491 4578 9506 4597 9541 4607 9534
TIME...MOT...LOC 0545Z 291DEG 41KT 4599 9531
JPCSpecial weather statement, Jun 22, 1:05 AM CDT, 5 hours 30 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 105 AM CDT THU JUN 22 2017 MNZ091-220645- Martin- 105 AM CDT THU JUN 22 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MARTIN COUNTY THROUGH 145 AM CDT... At 105 AM CDT, a strong thunderstorm was located near Ceylon, or 11 miles northeast of Estherville, moving east at 25 mph. Nickel size hail is possible with this storm. Locations impacted include... Ceylon, Iowa Lake, Okamanpedan Lake, East Chain, Dunnell and Wilbert. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4350 9480 4359 9480 4360 9425 4350 9425 TIME...MOT...LOC 0605Z 271DEG 23KT 4353 9470 JPC
Special weather statement, Jun 22, 6:35 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
635 AM CDT THU JUN 22 2017
MNZ076-077-083-084-221230-
Le Sueur-Waseca-Blue Earth-Rice-
635 AM CDT THU JUN 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LE
SUEUR...CENTRAL BLUE EARTH...NORTHERN WASECA AND SOUTHERN RICE
COUNTIES THROUGH 730 AM CDT...
At 635 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kilkenny to near Madelia. Movement
was east at 20 mph.
Dime size hail is possible with these storms.
Locations impacted include...
Mankato, Faribault, North Mankato, Lake Crystal, Eagle Lake,
Janesville, Waterville, Madison Lake, Morristown, St. Clair, Elysian
and Warsaw.
This includes the following highways...
Interstate 35 between mile markers 51 and 59.
U.S. Highway 14 between mile markers 131 and 151.
U.S. Highway 169 between mile markers 36 and 55.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4408 9437 4411 9436 4418 9411 4416 9405
4417 9401 4421 9402 4434 9352 4430 9304
4427 9305 4419 9332 4420 9340 4417 9341
4397 9413
TIME...MOT...LOC 1135Z 276DEG 15KT 4430 9348 4409 9432
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 43 min |
| Jun 21, 8:00 PM CDT | Special Weather Statement | MPX | Douglas | 45 min |
| Jun 21, 8:39 PM CDT | Special Weather Statement | MPX | Stearns | 66 min |
| Jun 21, 9:39 PM CDT | Special Weather Statement | MPX | Pope | 66 min |
| Jun 21, 11:49 PM CDT | Special Weather Statement | MPX | Todd | 41 min |
| Jun 21, 11:55 PM CDT | Special Weather Statement | MPX | Faribault, Martin | 65 min |
| Jun 21, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 35 min |
| Jun 22, 12:08 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 37 min |
| Jun 22, 12:32 AM CDT | Special Weather Statement | MPX | Goodhue, Rice | 58 min |
| Jun 22, 12:46 AM CDT | Special Weather Statement | MPX | Todd | 44 min |
| Jun 22, 12:54 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 36 min |
| Jun 22, 1:05 AM CDT | Special Weather Statement | MPX | Martin | 40 min |
| Jun 22, 4:50 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 40 min |
| Jun 22, 7:23 AM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele | 37 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.